MAUDE Adverse Event Report: TX027 TX-JACKSONVILLE-MCKNIGHT CANNISTER SUCTION 1500CC FLEX; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED

TX027 TX-JACKSONVILLE-MCKNIGHT CANNISTER SUCTION 1500CC FLEX; APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Model Number 65652-616
Medical Device Problem Codes Break (1069); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/1980
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No lot number was provided by the customer; therefore, a review of the manufacturing device history record could not be performed.Two samples and several photos were provided by the customer and were evaluated by a team from engineering, production, and quality.The photos and the samples revealed smeared and missing print on the hard canisters.The bottoms of the samples were cracked.Discussions were held with the team from engineering, production, and quality to determine assignable cause and corrective actions for canister that have either lost suction on high, low, or both and/or cracked at the base.The team reviewed the photos that were submitted for the sister complaint as well as the samples from the same sister complaint.It is clearly evident by the smeared and missing print that the hard canisters are being cleaned with contra-indicated cleaners explicitly prohibited as spelled out in the product instructions for use.The investigation has also revealed that the hard cans are left on continuous suction 24/7.This practice is not recommended by the instructions for use.Solvents attack the areas of highest stress concentration which is around the bottom edge of the canister and at the gate (center of the bottom) making it weak.The continuous high suction will cause the hard can to break at the weak spots.The combination of contra-indicated cleaners and the continuous high suction will create conditions for canister defects.The instructions for use detail information regarding continuous suction and what type of cleaners to use on the hard canisters, as stated: hardware warnings: 1.Cleaning agents that contain quatemary ammonium salts, strong alkalines or chlorinated benezene (phenols) based hydrocarbons may cause chemical degradation of the material.This could lead to a failure of the products to perform as intended.Warnings: 1.This product is not designed to be kept under vacuum when not in use.Prolonged static vacuum may increase the risk of cracking or implosion.The assignable cause is customer misuse.The damage to the canisters is caused by using contra-indicated cleaners which weaken the polycarbonate followed by continuous high suction 24/7.Trending of past complaint reports indicate that the complaints only are from (b)(6).
 
Event or Problem Description
Customer reported the canisters are breaking within 4 months that their shelf life is becoming shorter.Canister lost suction on high, low or both and/or cracked at the base and sometimes had decreased suction during unknown procedure.Customer has stated they use (b)(6) wipes to clean them down and leave the canisters on high suctions 24/7 and clamp off the tubing, therefore the canisters are under constant pressure.There was no reported adverse event to patient.No further information was provided by customer.

Brand Name
CANNISTER SUCTION 1500CC FLEX
Common Device Name
APPARATUS, SUCTION, OPERATING-ROOM, WALL VACUUM POWERED
Manufacturer (Section D)
TX027 TX-JACKSONVILLE-MCKNIGHT
200 mcknight st.
jacksonville TX 75766
Manufacturer (Section G)
TX027 TX-JACKSONVILLE-MCKNIGHT
200 mcknight st.
jacksonville TX 75766
Manufacturer Contact
patricia tucker
1500 waukegan rd
waukegan, IL 60085
8478874151
MDR Report Key12872694
Report Number1423537-2021-00692
Device Sequence Number20318800
Product Code GCX
UDI-Device Identifier10885380042638
UDI-Public10885380042638
Combination Product (Y/N)N
Initial Reporter CountryNZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number65652-616
Device Catalogue Number65652-616
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Initial Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown